Hail, Chase
- When
- July 2, 5:35 PM MST
- Where
- Chase County, 3 mi NNE of Lamar
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.600, -101.950
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 2, 12:55 PM MST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT FRI JUL 2 2004 ...FORECAST CHALLENGES ARE PRECIP CHANCES TONIGHT THROUGH TUESDAY... .DISCUSSION... NEAR TERM (TONIGHT THROUGH MONDAY)...MAIN FCSTING DILEMMA IS TONIGHT AND WHEN TO END PRECIP IN THE EAST AND BRING IT INTO THE WEST. H7 QG FTONTO FIELD GRADIENT AND H7 OMEGA FIELD (PER ETA) CORRELATED FAIRLY WELL WITH THE WRAP AROUND PRECIP FIELD THIS AM. THE HI RES ETA...AS WELL AS THE RUC MOVE THIS FORCING EAST OF THE AREA THIS EVENING. WILL NEED TO MONITOR THIS NEAR ISSUANCE FOR INCLUSION OF POPS IN THE NERN ZONES. OTHER PRECIP FOCUS IS ACROSS THE WRN ZONES OVERNIGHT. LAPSE RATES REMAIN FAIRLY STRONG OVER THE CLOUD FREE AREAS IN THE WRN FA AND POINTS WEST. SHEAR NOT OVERLY IMPRESSIVE...SO SVR THREAT WILL BE MINIMAL...AND STORMS SHOULD LACK STAYING POWER INTO THE OVERNIGHT HOURS AS THE LL JET REMAINS FAIRLY WEAK (WITH A FOCUS OVER THE NWRN ZONES). WILL FAVOR ENDING POPS LATE EVENING IN THE NWRN ZONES. AS FOR COVERAGE...20 POP SHOULD DO. FORECAST FOCUS SHIFTS TO THE PROGRESSIVE PATTERN ACROSS THE NRN PLAINS AND THE SUCCESSION OF SHORT WAVE TROFS THIS WEEKEND. FIRST GLANCE LOOKS FAIRLY WET...PARTICULARLY INTO THE LATTER HALF OF THE WEEKEND. WEAK WAVE ARRIVES SATURDAY AFTERNOON ACROSS THE NORTH. EXPECT CONVECTION TO FIRE ALONG A WEAK LOW LEVEL CONVERGENCE ZONE ORIENTED FROM ERN SD INTO MY NWRN FA...THEN SOUTH ACROSS THE ERN PANHANDLE. LATE DURING THE AFTN...CAP STRENGTH MAY BE A LITTLE TOO STRONG FURTHER SOUTH SOUTH ALONG THE BOUNDARY...THIS WILL WEAKEN SOMEWHAT BY EVENING. BEST CHANCES WILL BE ACROSS THE NRN FA INITIALLY...SHIFTING TO THE SE OVERNIGHT (PER WNWRLY FLOW ALOFT). BETTER PRECIP CHANCES ARRIVE ON SUNDAY AND MONDAY...ESPECIALLY ACROSS THE NORTH AS A STRONG WAVE ARRIVES SUNDAY NIGHT WITH A STRONG ASSOCIATED COLD FROPA...FOLLOWED BY A CLOSED SYSTEM MONDAY NIGHT. STILL SOME UNCERTAINTY ON MONDAY NIGHT AS TO THE STRENGTH (CLOSED SYSTEM GFS...OPEN SYSTEM ETA)...HOWEVER BEST FORCING STILL APPEARS ACROSS THE NRN HALF OF THE FA...SO WILL PLACE HIGHEST POPS THERE. LONG TERM (TUESDAY THROUGH FRIDAY)...MODELS THIS AM POINTING TO A DEVELOPING RIDGE OVER THE WRN CONUS EARLY NEXT WEEK WITH DRYING AND WARMING CONDS. HAVE DROPPED TEMPS DOWN ON TUESDAY BEHIND THE EXITING TROF (WITH H85 TEMPS ADVERTISED IN THE LOWER MID TO UPPER TEENS). GENERAL WARMING TREND LOOKS ON TRACK INTO THE MIDDLE AND LATTER HALF OF NEXT WEEK. WILL NEED TO MONITOR THIS HOWEVER...AS THE RIDGE (OPER GFS) THIS MORNING WAS THE MOST AMPLIFIED OF ALL THE ENSEMBLE MEMBERS. NEXT SYSTEM ARRIVES LATE NEXT WEEK AS A CLOSED SYSTEM TRAVERSES CANADA. WITH THE BEST FORCING NORTH AND WEST...HAVE ALIGNED POPS IN THESE AREAS AND KEPT THE SRN AND SERN ZONES DRY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT FRI JUL 2 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-030213- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 313 PM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY NEAR AND EAST OF HIGHWAY 183. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE TONIGHT...WEST OF A MERRIMAN TO OGALLALA LINE. ALL THUNDERSTORMS TONIGHT ARE EXPECTED TO REMAIN WELL BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY A FEW SEVERE STORMS COULD DEVELOP OVER THE PANHANDLE BY LATE AFTERNOON MOVING EAST SOUTHEAST THROUGH EARLY EVENING...MAINLY WEST OF HIGHWAY 83. THE MAIN THREAT WILL BE LARGE HAIL AND WIND DAMAGE. ON SUNDAY A SIMILAR SITUATION WILL OCCUR AS ON SATURDAY. A FEW SEVERE STORMS COULD DEVELOP WEST OF HIGHWAY 83. LARGE HAIL AND WIND DAMAGE WILL BE THE PRIMARY THREAT. MONDAY THROUGH THURSDAY...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AND SUNDAY AFTERNOON. MASEK
The Goodland radar (KGLD), 139 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411439, 5411441, 5411440, 5411442, 5411443.